Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Traveling wave front for partial neutral differential equations


Authors: Eduardo Hernández and Jianhong Wu
Journal: Proc. Amer. Math. Soc. 146 (2018), 1603-1617
MSC (2010): Primary 35K57, 35C07, 34K40
DOI: https://doi.org/10.1090/proc/13824
Published electronically: November 7, 2017
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: By using Schauder's point fixed theorem we study the existence of a traveling wave front for reaction-diffusion differential equations of the neutral type. Some examples arising in populations dynamics are presented.


References [Enhancements On Off] (What's this?)

  • [1] N. F. Britton, Reaction-diffusion equations and their applications to biology, Academic Press, Inc. [Harcourt Brace Jovanovich, Publishers], London, 1986. MR 866143
  • [2] Hui Fang and Jibin Li, On the existence of periodic solutions of a neutral delay model of single-species population growth, J. Math. Anal. Appl. 259 (2001), no. 1, 8-17. MR 1836440, https://doi.org/10.1006/jmaa.2000.7340
  • [3] Paul C. Fife, Mathematical aspects of reacting and diffusing systems, Lecture Notes in Biomathematics, vol. 28, Springer-Verlag, Berlin-New York, 1979. MR 527914
  • [4] R. A. Fisher, The wave of advance of advantageous gene, Ann. Eugen. 7 (1937) 355-369
  • [5] H. I. Freedman and Yang Kuang, Some global qualitative analyses of a single species neutral delay differential population model, Rocky Mountain J. Math. 25 (1995), no. 1, 201-215. Second Geoffrey J. Butler Memorial Conference in Differential Equations and Mathematical Biology (Edmonton, AB, 1992). MR 1340003, https://doi.org/10.1216/rmjm/1181072278
  • [6] K. Gopalsamy, Stability and oscillations in delay differential equations of population dynamics, Mathematics and its Applications, vol. 74, Kluwer Academic Publishers Group, Dordrecht, 1992. MR 1163190
  • [7] Morton E. Gurtin and A. C. Pipkin, A general theory of heat conduction with finite wave speeds, Arch. Rational Mech. Anal. 31 (1968), no. 2, 113-126. MR 1553521, https://doi.org/10.1007/BF00281373
  • [8] Jack K. Hale, Partial neutral functional-differential equations, Rev. Roumaine Math. Pures Appl. 39 (1994), no. 4, 339-344. MR 1317773
  • [9] Warren M. Hirsch, Herman Hanisch, and Jean-Pierre Gabriel, Differential equation models of some parasitic infections: methods for the study of asymptotic behavior, Comm. Pure Appl. Math. 38 (1985), no. 6, 733-753. MR 812345, https://doi.org/10.1002/cpa.3160380607
  • [10] A. Kolmogorov, I. Petrovskii, and N. Piskunov, Study of a diffusion equation that is related to the growth of a quality of matter, and its application to a biological problem, Byul. Mosk. Gos. Univ. Ser. A Mat. Mekh. 1 (1937) 1-26.
  • [11] Yang Kuang and Alan Feldstein, Boundedness of solutions of a nonlinear nonautonomous neutral delay equation, J. Math. Anal. Appl. 156 (1991), no. 1, 293-304. MR 1102613, https://doi.org/10.1016/0022-247X(91)90398-J
  • [12] Yang Kuang, Global stability in one or two species neutral delay population models, Canad. Appl. Math. Quart. 1 (1993), no. 1, 23-45. MR 1226768
  • [13] Yang Kuang, Qualitative analysis of one- or two-species neutral delay population models, SIAM J. Math. Anal. 23 (1992), no. 1, 181-200. MR 1145167, https://doi.org/10.1137/0523009
  • [14] Yubin Liu and Peixuan Weng, Asymptotic pattern for a partial neutral functional differential equation, J. Differential Equations 258 (2015), no. 11, 3688-3741. MR 3322982, https://doi.org/10.1016/j.jde.2015.01.016
  • [15] Alessandra Lunardi, On the linear heat equation with fading memory, SIAM J. Math. Anal. 21 (1990), no. 5, 1213-1224. MR 1062400, https://doi.org/10.1137/0521066
  • [16] Shiwang Ma, Traveling wavefronts for delayed reaction-diffusion systems via a fixed point theorem, J. Differential Equations 171 (2001), no. 2, 294-314. MR 1818651, https://doi.org/10.1006/jdeq.2000.3846
  • [17] J. D. Murray, Mathematical biology, Biomathematics, vol. 19, Springer-Verlag, Berlin, 1989. MR 1007836
  • [18] Jace W. Nunziato, On heat conduction in materials with memory, Quart. Appl. Math. 29 (1971), 187-204. MR 0295683, https://doi.org/10.1090/qam/295683
  • [19] Klaus W. Schaaf, Asymptotic behavior and traveling wave solutions for parabolic functional-differential equations, Trans. Amer. Math. Soc. 302 (1987), no. 2, 587-615. MR 891637, https://doi.org/10.2307/2000859
  • [20] Aizik I. Volpert, Vitaly A. Volpert, and Vladimir A. Volpert, Traveling wave solutions of parabolic systems, Translations of Mathematical Monographs, vol. 140, American Mathematical Society, Providence, RI, 1994. Translated from the Russian manuscript by James F. Heyda. MR 1297766
  • [21] Jianhong Wu and Xingfu Zou, Traveling wave fronts of reaction-diffusion systems with delay, J. Dynam. Differential Equations 13 (2001), no. 3, 651-687. MR 1845097, https://doi.org/10.1023/A:1016690424892
  • [22] Jianhong Wu and Xingfu Zou, Erratum to: ``Traveling wave fronts of reaction-diffusion systems with delay'' [J. Dynam. Differential Equations 13 (2001), no. 3, 651-687; MR1845097], J. Dynam. Differential Equations 20 (2008), no. 2, 531-533. MR 2385719, https://doi.org/10.1007/s10884-007-9090-1
  • [23] Jianhong Wu and Huaxing Xia, Self-sustained oscillations in a ring array of coupled lossless transmission lines, J. Differential Equations 124 (1996), no. 1, 247-278. MR 1368068, https://doi.org/10.1006/jdeq.1996.0009
  • [24] J. Wu and H. Xia, Rotating waves in neutral partial functional-differential equations, J. Dynam. Differential Equations 11 (1999), no. 2, 209-238. MR 1695243, https://doi.org/10.1023/A:1021973228398
  • [25] Xingfu Zou and Jianhong Wu, Existence of traveling wave fronts in delayed reaction-diffusion systems via the monotone iteration method, Proc. Amer. Math. Soc. 125 (1997), no. 9, 2589-2598. MR 1415345, https://doi.org/10.1090/S0002-9939-97-04080-X

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 35K57, 35C07, 34K40

Retrieve articles in all journals with MSC (2010): 35K57, 35C07, 34K40


Additional Information

Eduardo Hernández
Affiliation: Departamento de Computação e Matemática, Faculdade de Filosofia Ciencias e Letras de Ribeirão Preto Universidade de São Paulo, CEP 14040-901 Ribeirão Preto, SP, Brazil
Email: lalohm@ffclrp.usp.br

Jianhong Wu
Affiliation: Department of Mathematics and Statistics, York University, Toronto, Ontario, Canada M3J 1P3
Email: wujh@mathstat.yorku.ca

DOI: https://doi.org/10.1090/proc/13824
Keywords: Traveling wave front, reaction-diffusion equations, neutral differential equations, point fixed, monotonicity, upper solution, lower solution
Received by editor(s): March 17, 2017
Received by editor(s) in revised form: May 4, 2017, and May 12, 2017
Published electronically: November 7, 2017
Additional Notes: The work of the first author was supported by Fapesp Grant 2014/25818-9 and by the Natural Sceinces and Engineering Research Council of Canada. This work was developed during the first author’s visit to York University
Communicated by: Wenxian Shen
Article copyright: © Copyright 2017 American Mathematical Society

American Mathematical Society